Alert archive / Arkansas / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 40, NWS Tulsa, OK

April 3, 1994Johnson County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 3, 1994, 4:15 AM CDT for Johnson County, Arkansas. It was in force for 60 min.

The area

The counties it named.

The facts

Issued
Apr 3, 1994, 4:15 AM CDT (09:15 UTC)
Expired
Apr 3, 1994, 5:15 AM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Johnson County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 9.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1850 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:22 AM CDT, 53 minutes earlier.

Area forecast discussion, Apr 3, 3:22 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
315 AM CDT SUN APR 3 1994

VORT MAX HAS BEEN RACING RPDLY EWD OUT OF EOK.  PCPN HAS MOVD OUT OF
FA WITH CLDS XPCTD TO CLR FM THE NW BY MID MRNG.  DESPITE COLD AIR
ADVCTN...TEMPS SHUD STILL REACH THE 60S THIS AFTN WITH PLENTY OF
SUNSHINE AND A DMNSHG NLY BREEZE.  WNDS MAY EVEN BGN TO RTRN OUT OF
THE SOUTH IN NWRN PTNS OF FA LT THIS AFTN.  RTRN OF SLY WNDS SHUD
KEEP MINS UP IN WRN PTNS OF FA TNGT WITH COLDEST MINS NR AR BRDR.

ALTHO SLY WNDS WL INCRS MON...BLV BEST LO LVL MOISTR RTRN WL BE WEST
OF EOK.  MON SHUD RMN DRY...BUT TSTMS CUD DVLP WEST OF EOK AND SPRD
HI LVL CLDS OVR EOK DURG THE DAY.  BLV MAX TEMPS SHUD 4STILL WRM INTO
THE 70S MON DESPITE INCRSG HI CLDNS.

TUL 64/43/77/52 0000               BVO 63/41/75/50 0000
MLC 67/41/78/54 0000               IDB 68/39/75/51 1000         ..11..

.TUL...NONE.

In the hours before

Local storm report, Apr 2, 9:21 PM CST, 5 hours 54 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
919 PM CST SAT APR 02 1994

TIME(CST)    COUNTY       EVENT

900 PM       MUSKOGEE     DIME SIZE HAIL AT BOYNTON

910 PM       LATIMER      DIME SIZE HAIL AT BENGAL
Local storm report, Apr 2, 9:33 PM CST, 5 hours 42 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CST SAT APR 02 1994

TIME(CST)    COUNTY       EVENT

600 PM       CREEK        DAMAGE IN DRUMRIGHT...COOLING TOWER AT THE
                          HOSPITAL WAS BLOWN OFF THE ROOF.  SEVERAL TREES
                          DOWN.  UTILITY LINES WERE DOWNED.
                          A NUMBER OF HOUSES HAD ROOF DAMAGE.
Special weather statement, Apr 2, 10:43 PM CST, 4 hours 32 minutes before
OKC061-030545-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1041 PM CST (1141 PM CDT) SAT APR 2 1994

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN
OKLAHOMA UNTIL MIDNIGHT.

AT 1040 PM A LINE OF STRONG THUNDERSTORMS EXTENDED ACROSS EAST CENTRAL
OKLAHOMA FROM NEAR FORT SMITH TO NEAR KINTA IN HASKELL COUNTY.  THESE
STORMS WERE PRODUCING VERY HEAVY RAIN...SMALL HAIL AND CLOUD TO GROUND
LIGHTNING AS THEY MOVED EAST NORTHEAST AT 30 MPH THROUGH HASKELL COUNTY
BETWEEN NOW AND 1130 PM.

HEAVY RAINS FROM THESE STORMS MAY CAUSE PONDING OF WATER ON ROADWAYS AND
MOTORISTS SHOULD EXERCISE CAUTION.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Apr 2, 11:52 PM CST, 3 hours 23 minutes before
OKZ054>077-030645-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1150 PM CST (1250 AM CDT) SAT APR 2 1994

SEVERE THUNDERSTORM NUMBER 52 THAT IS IN EFFECT FOR MUCH OF EASTERN
OKLAHOMA WILL BE ALLOWED TO EXPIRE AT MIDNIGHT.

THE LAST SEVERE THUNDERSTORM IN THE EASTERN OKLAHOMA HAD MOVED INTO
WESTERN ARKANSAS.  AT 1150 PM A FEW THUNDERSTORMS WERE STILL SCATTERED
ACROSS EASTERN OKLAHOMA...MAINLY BETWEEN TULSA AND FORT SMITH.  THESE
STORMS WERE NOT SEVERE AND ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AS
THEY MOVE OUT OF EASTERN OKLAHOMA DURING THE LATE NIGHT HOURS.
Special weather statement, Apr 3, 12:28 AM CST, 2 hours 47 minutes before
OKZ068-069-070-071-074-030730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1227 AM CST SUN APR 3 1994

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN OVER PARTS OF EASTERN
OKLAHOMA...

NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED OVER PARTS OF EASTERN
OKLAHOMA EARLY THIS MORNING. AT 1225 AM...THE NATIONAL WEATHER SERVICE
RADAR IN TULSA SHOWED MOST OF THE PRECIPITATION OVER MUSKOGEE...
CHEROKEE...ADAIR...MCINTOSH AND HASKELL COUNTIES. THE HEAVIEST RAIN WAS
INDICATED OVER EASTERN MUSKOGEE COUNTY BETWEEN WEBBERS FALLS AND BRAGGS.
ALL PRECIPITATION WAS MOVING EAST AT 15 MPH.

SOME MINOR FLOODING OF LOW LYING AREAS MAY OCCUR EARLY THIS MORNING AS
THE SHOWERS AND THUNDERSTORMS CONTINUE. THE MOST LIKELY AREAS TO
EXPERIENCE BRIEF HEAVY RAIN AND MINOR FLOODING WILL BE SOUTHERN CHEROKEE
AND EASTERN MUSKOGEE COUNTIES.

THE PRECIPITATION WILL MOVE EAST INTO ARKANSAS BY 330 AM.

NO SEVERE WEATHER IS OCCURRING OR IS EXPECTE^D IN EASTERN OKLAHOMA
THROUGH THIS MORNING.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:10 PM CSTSevere Thunderstorm WarningTSAScott, Sebastian65 min
Apr 2, 11:27 PM CSTSevere Thunderstorm WarningTSASebastian53 min
Apr 2, 11:59 PM CSTSevere Thunderstorm WarningTSAFranklin61 min
Apr 3, 12:28 AM CSTSevere Thunderstorm WarningTSALogan62 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.